Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 24, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 18, 2009, 3:48 PM CDT for 23 counties in Kansas. It took effect at May 19, 2009, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2009, 3:48 PM CDT (20:48 UTC)
- In effect from
- May 19, 2009, 12:00 PM CDT
- Expired
- May 19, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 43 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 182048 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 348 PM CDT MON MAY 18 2009 ...GUSTY WINDS TUESDAY... .A PRESSURE GRADIENT WILL BE IN PLACE TUESDAY. AS TEMPERATURES WARM INTO THE LATE MORNING, AND WINDS FROM ALOFT MIX TO THE SURFACE, SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON, WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. KSZ030-031-043>046-061>065-074>080-084>088-190500- /O.NEW.KDDC.WI.Y.0024.090519T1700Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 348 PM CDT MON MAY 18 2009 /248 PM MDT MON MAY 18 2009/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. A PRESSURE GRADIENT WILL BE IN PLACE TUESDAY. AS TEMPERATURES WARM INTO THE LATE MORNING, AND WINDS FROM ALOFT MIX TO THE SURFACE, SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON, WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
6 follow-up statements
000 WWUS73 KDDC 190244 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 944 PM CDT MON MAY 18 2009 ...GUSTY WINDS TUESDAY... .THE PRESSURE GRADIENT WILL INCREASE ON TUESDAY. AS TEMPERATURES WARM INTO THE LATE MORNING...AND WINDS FROM ALOFT MIX TO THE SURFACE...SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON... WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. KSZ030-031-043>046-061>065-074>080-084>088-191045- /O.CON.KDDC.WI.Y.0024.090519T1700Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 944 PM CDT MON MAY 18 2009 /844 PM MDT MON MAY 18 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY. SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON IN THE AFTERNOON ...WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 190930 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 430 AM CDT TUE MAY 19 2009 ...GUSTY WINDS TUESDAY... .GUSTY SOUTH WINDS WILL INCREASE BY LATE MORNING AS A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS WESTERN KANSAS AND STRONGER WINDS ALOFT BEGINS TO MIX DOWN TO THE SURFACE. SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON BY THE EARLY AFTERNOON WITH A FEW HIGHER GUSTS TO NEAR 40 MPH LIKELY. KSZ030-031-043>046-061>065-074>080-084>088-191830- /O.CON.KDDC.WI.Y.0024.090519T1700Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 430 AM CDT TUE MAY 19 2009 /330 AM MDT TUE MAY 19 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON IN THE AFTERNOON ...WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 190957 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CDT TUE MAY 19 2009 ...VERY WINDY CONDITIONS WILL DEVELOP BY THE EARLY AFTERNOON... .GUSTY SOUTH WINDS WILL INCREASE BY LATE MORNING AS A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS WESTERN KANSAS AND STRONGER WINDS ALOFT BEGINS TO MIX DOWN TO THE SURFACE. SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON BY THE EARLY AFTERNOON WITH A FEW HIGHER GUSTS TO NEAR 40 MPH LIKELY. KSZ030-031-043>046-061>065-074>080-084>088-191900- /O.CON.KDDC.WI.Y.0024.090519T1700Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 457 AM CDT TUE MAY 19 2009 /357 AM MDT TUE MAY 19 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY THE EARLY AFTERNOON. THESE WINDS WILL THEN CONTINUE THROUGH THE REMAINDER OF THE DAY WITH GUSTS UP TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDDC 191645 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1145 AM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING... .GUSTY SOUTH WINDS WILL INCREASE BY LATE MORNING. SOUTH WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON BY THE EARLY AFTERNOON WITH A FEW HIGHER GUSTS TO NEAR 40 MPH. KSZ030-031-043>046-061>065-074>080-084>088-200000- /O.CON.KDDC.WI.Y.0024.090519T1700Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA 1145 AM CDT TUE MAY 19 2009 /1045 AM MDT TUE MAY 19 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY THE EARLY AFTERNOON. THESE WINDS WILL THEN CONTINUE THROUGH THE REMAINDER OF THE DAY WITH GUSTS UP TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 33
000 WWUS73 KDDC 192055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR SOME SECTIONS OF SOUTHWEST AND CENTRAL KANSAS... .GUSTY SOUTH WINDS IN THE 25 TO 35 MPH RANGE WITH A FEW HIGHER GUSTS TO NEAR 40 MPH ARE STILL EXPECTED IN SOME AREAS. THE WIND ADVISORY HAS BEEN CANCELLED FOR A FEW COUNTIES. KSZ065-078>080-087-088-192200- /O.CAN.KDDC.WI.Y.0024.000000T0000Z-090520T0000Z/ PAWNEE-FORD-EDWARDS-KIOWA-MEADE-CLARK- INCLUDING THE CITIES OF...LARNED...BURDETT...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...MEADE... FOWLER...ASHLAND...MINNEOLA 355 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN STEADY IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL GUSTS TO NEAR 30 MPH THROUGH LATE AFTERNOON, BUT REMAIN BELOW ADVISORY CRITERIA. $$ KSZ030-031-043>046-061>064-074>077-084>086-200000- /O.CON.KDDC.WI.Y.0024.000000T0000Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 355 PM CDT TUE MAY 19 2009 /255 PM MDT TUE MAY 19 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY SOUTH WINDS WILL CONTINUE IN THE 25 TO 30 MPH RANGE THROUGH LATE AFTERNOON. GUSTS UP TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUSSELL
000 WWUS73 KDDC 192354 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 654 PM CDT TUE MAY 19 2009 ...SOUTHERLY WINDS CONTINUE TO SUBSIDE... .THE PRESSURE GRADIENT ACROSS SOUTHWEST KANSAS WILL GRADUALLY LOOSEN DURING THE REST OF THIS EVENING. THIS WILL RESULT IN WINDS SLOWLY DECREASING, ESPECIALLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. KSZ030-031-043>046-061>064-074>077-084>086-200100- /O.EXP.KDDC.WI.Y.0024.000000T0000Z-090520T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD... HUGOTON...MOSCOW...LIBERAL...KISMET 654 PM CDT TUE MAY 19 2009 /554 PM MDT TUE MAY 19 2009/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG SOUTHERLY WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE, THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 18, 3:43 PM CDT, 5 minutes earlier.
Area forecast discussion, May 18, 3:43 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT MON MAY 18 2009 .DISCUSSION... DAYS 1-2... 12 UTC MONDAY UPPER AIR SUBJECTIVE ANALYSIS INDICATED HIGH PRESSURE ACROSS THE DESERT SOUTHWEST WITH A 300 MB JET MAX EXTENDING ACROSS SW CANADA INTO THE SOUTHERN CANADIAN PRAIRIE PROVINCES. THE WESTERN 2/3 OF THE CONUS WAS QUITE DRY WITH 500MB DEWPOINTS AT OR BELOW -25 DEG C, AND ALL REAL MOISTURE AHEAD OF THE MID LEVEL EASTERN TOUGH. HIGH PRESSURE IN THE MID TO LOWER TROPOSPHERE WAS IN PLACE FROM THE SOUTHERN ROCKIES AT 700 MB, TO THE SOUTHERN PLAINS AND MID MISSISSIPPI VALLEY AT 850MB. A LARGE AREA OF WARM 850 MB AIR WAS IN PLACE ACROSS THE WESTERN CONUS, WITH -20 DEG C AIR FROM THE WESTERN DAKOTAS TO THE TEXAS PANHANDLE. THE NEXT 48 HOURS CAN BE CHARACTERIZED AS WARM AND BREEZY DURING THE DAY. THE WARM 850 MB AIRMASS WILL SHIFT LIGHTLY FARTHER EASTWARD AS THE MID LEVEL BAROCLINIC ZONE ACROSS THE NORTHERN PLAINS BECOMES SHIFTED EASTWARD ALONG WITH THE ADVANCEMENT OF THE NORTHERN STREAM JET STREAK. THIS SHOULD TRANSLATE INTO WARMER TEMPERATURES FOR OUR SOUTHEAST COUNTIES BY TUESDAY AND WEDNESDAY AFTERNOON AS THE AIRMASS BECOMES MORE HOMOGENEOUS. A SW ORIENTED FAIRLY WEAK 850 MB JET WILL ALLOW FOR GUSTY AFTERNOON WINDS, AFTER MIXING BEGINS EACH DAY WITH STRONG SUPERADIABATIC LAPSE RATES NEAR THE SURFACE DURING THE AFTERNOON. WILDFIRE DANGER WILL BE CONSIDERED LOW AS FUELS HAVE BECOME GREEN AFTER RECENT RAINS. HOWEVER, RH WILL DIP TO 20 PERCENT OR ACROSS OUR SOUTHWEST BOTH TUESDAY AND WEDNESDAY AS TEMPERATURES RISE TO THE LOW 90S WITH GUSTY SOUTH WINDS ANY OUTDOOR BURNING SHOULD BE DONE WITH CAUTION. AN INCREASING GRADIENT AND 850 MB JET WILL COMBINE FOR STRONG GUSTY WINDS OF 25 TO 35 MPH. WE WILL HOIST A WIND ADVISORY FOR MUCH OF THE FORECAST AREA ON TUESDAY. BOUNDARY LAYER MOISTURE SHOULD SLOWLY BUT STEADILY INCREASE OVER THE NEXT COUPLE OF NIGHTS AS WELL, WITH OVERNIGHT LOWS EXPECTED NEAR THE 60 DEGREE MARK. RUSSELL DAYS 3-7... PRECIPITATION CHANCES WILL BE THE MAIN ISSUE WITH THIS PACKAGE AS WE DRAW CLOSER TO THE MEMORIAL DAY WEEKEND WHICH USUALLY IS GOOD FOR A FEW FIREWORKS DUE TO SEVERE WEATHER. AT TIME...THE MODELS SEEM TO BE IN A DECENT AGREEMENT WITH THE UPPER SYSTEM...BUT DIFFER A BIT ON THE LOWER LEVEL FEATURES. I WILL GENERALLY FOLLOW A GFS/HPC MIX FOR THIS TIME FRAME. ON THURSDAY...A SURFACE LOW IS EXPECTED TO BE RESIDING NEAR LIBERAL AND A FRONT DRAPES NORTHEASTWARD ACROSS CENTRAL KANSAS. AS OF NOW...VERY LITTLE MOISTURE IS PRESENT ACROSS THE FORECAST AREA AND I PLAN TO KEEP THUNDER CHANCES OUT OF THE FORECAST UNTIL LATER IN THE EVENING THURSDAY WHEN THE FRONT BEGINS TO SAG SOUTHEAST ACROSS THE AREA AND BASICALLY BECOME NEARLY STATIONARY. BEST CHANCES FOR THUNDER AND RAIN WILL REMAIN ALONG AND NORTH OF THE BOUNDARY. I EXPECT TO SEE AN MCS SYSTEM DEVELOP ALONG AND NORTH OF THE BOUNDARY AND SLIDE EAST. THE QUESTION IS...WHETHER OR NOT IT WILL DROP SOUTHEAST INTO THE EASTERN SECTIONS OF THE FORECAST AREA. SURFACE LOW DEVELOPS ON THE LEE SIDE OF THE ROCKIES LATE FRIDAY AFTERNOON. THE GRADIENT PACKS DOWN PRETTY WELL AND WE SHOULD SEE A GOOD RETURN OF SOUTHERLY FLOW. THE WINDS WILL INCREASE THROUGH THE EVENING WHICH WILL ALSO AID IN ADVECTING MORE MOIST AIR INTO THE AREA. WITH THE ADDED MOISTURE I AM EXPECTING STORMS TO FIRE ALONG THE KANSAS AND COLORADO BORDER AND MIGRATE SLOWLY EASTWARD DUE TO THE WEAK UPPER FLOW. SURFACE LOW AND FRONT MOVE ACROSS THE AREA ON SUNDAY WHICH WILL KEEP A CHANCE FOR STORMS IN THE FORECAST. && AVIATION... THE MAIN ISSUE WILL BE WINDS. GUSTY SOUTH TO SOUTHWEST SURFACE WINDS THIS AFTERNOON AT 15 TO 25 KTS WILL SHIFT SOUTHEAST AFTER 01Z AND SETTLE TO AROUND 15 TO 20 KTS BY 03Z. JUST OFF THE SURFACE, EXPECT 010FT WINDS THIS EVENING IN THE 40KT RANGE AS A LOW LEVEL JET EXISTS OVER THE AREA. LLWS WILL BE IN THE TAFS FOR ALL SITES FROM 02Z-09Z. VERY FEW CLOUDS ARE ANTICIPATED, AND ANY CLOUDS THAT DO FLOAT ACROSS OUR AREA WILL BE HIGH CIRRUS. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... DDC 56 91 59 90 / 0 0 0 0 GCK 58 91 59 93 / 0 0 0 0 EHA 58 93 57 93 / 0 0 0 0 LBL 57 91 56 92 / 0 0 0 0 HYS 59 91 59 91 / 0 0 0 0 P28 52 87 58 85 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON CDT /11 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR KSZ030-031-043>046-061>065-074>080-084>088. && FN33/12/12
Hazardous weather outlook, May 18, 4:33 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 433 AM CDT MON MAY 18 2009 KSZ030-031-043>046-061>066-074>081-084>090-191000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 433 AM CDT MON MAY 18 2009 /333 AM MDT MON MAY 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO BE IN THE 25 TO 30 MPH RANGE TUESDAY AND WEDNESDAY AFTERNOON. THIS COMBINED WITH SOME LOW AFTERNOON RELATIVE HUMIDITIES WILL RESULT IN A MORE FAVORABLE ENVIRONMENT FOR ANY OUT DOOR BURNING TO GET OUT OF CONTROL. AS A RESULT OUTDOOR BURNING IS NOT RECOMMENDED TUESDAY OR WEDNESDAY...ESPECIALLY IN AREAS WEST OF A LINE EXTENDING FROM SCOTT CITY TO GARDEN CITY TO NEAR LIBERAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.